# SDR CA070216004

- Difficulty date: February 9, 2007
- Submitted: February 15, 2008
- Operation: General aviation
- Make and model: Cessna 172E
- Aircraft time: 5,068 hours
- Engine: Lyc IO360A1A
- Propeller: Hartzl HCC2YR1
- System (JASC): 7120 · Engine Mount Section
- Part: Spacer
- Part number: 829
- Condition: Sheared
- Location: Engine Mount
- Part time: 1,000 hours
- Component: Engine Mount
- Component part number: AVCON17201
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) A RATTLE NOISE WAS HEARD AT ENGINE START. CLOSE INSP OF THE ENGINE MOUNT ASSY REVEALED ALL 4 MOUNT SPACERS, P/N 829, HAD SHEARED THEIR ATTACHMENT RIVET HEADS. THIS AC WAS MODIFIED IN THE PAST WITH 180HP CONVERSION. DISASSEMBLY REVEALED THE USE OF VERY SOFT ALUMINUM ALLOY RIVETS TO ATTACH THE ALUMINUM SPACERS TO THE STEEL TUBE MOUNT STRUCTURE, PN 17201-1, WEAR DAMAGE PREVENTED POSITIVE VISUAL ID OF THE RIVET TYPE.  IT IS UNKNOWN IF THESE RIVETS ARE A FACTORY OR A FIELD INSTALLATION. FAILURE OF THESE RIVETS ALLOW  SPACER TO OSCILLATE LATERALLY ON THEIR MOUNTING PADS.  SUBMITTER RECOMMENDS TO EXAMINE THIS ENGINE MOUNT SPACER CLOSELY FOR SMOKING OR LOOSE RIVET HEADS AT INSP. (TC NR 20070216004)
